K so at first it started out as an icthy burning sesntion then it got wrose then it was persure on my lower adomen then burning when i pee. So i went to the er the er doctor said i have a bladder infection uti so i went home and my styoms got wrose i found yellow dischagre while after i was peeing. Now i no it is a uti but now im still icthy and burning down there and the cansteen cream dun work. Could i have a uti and a yeast infection too...
Most definitely, in fact, many antibiotics will cause yeast infections. The vaginal infection can further irritate the urinary meatus (opening where urine comes out) and cause burning and UTI symptoms even though the infection is gone. Call your family or Primary Care Dr and tell him you have been on antibiotics for a UTI and now you are having vaginal itching and discharge so he can give you some medication like Diflucan to kill the yeast (Candida Albicans). You may need one now to control symptoms and another after you finish antibiotics, unless you are done with abx (antibiotics) then you can just take one. There is also the option of getting Monistat cream OTC and using it as directed. Creams are a little more messy and take longer to work.
One pill (or two if you are still using abx) will knock the yeast infection right out and not only does it help kill it vaginally, it helps to eliminate it from the digestive tract. Be sure to wipe front to back always after using the bathroom. UTI's are commonly caused by E.Coli and the prime source for that is your digestive tract. As women our urinary meatus is anatomically close to the anus and bacteria from around the anus can be dragged right to the meatus which can migrate up into the bladder and cause infection. Also drink plenty of WATER! If you got a UTI, it is also likely that you are not drinking enough-water is best. Iced tea, hot tea and coffee doesnt count-they dehydrate more than they replace. Urine helps to flush those little "bugs" out of the urinary tract. If you are dehydrated (as most people are), you dont urinate much and this gives bacteria plenty of time to migrate right up into the urinary tract and set up shop(cause infection). Wear cotton panties so the area "breathes" Be sure to wash the genitalia and surrounding perineal areas daily with soap and water to decrease bacterial load (showering or bathing daily is essential). If UTI's are re-occuring, be sure to bathe prior to sex and always, always, always pee right after sex. Same reason, to flush out any bacteria brought into the urinary tract by sexual friction and fore play. That is part of my UTI 101 course! lol If you are troubled by recurrent UTI's send me a PM and we will review to find the causative factors. I'm a pro when it comes to UTIs (and candida/yeast infections) having had them most of my life. If you get recurrent yeast infections, I have a wonderful home treatment for them that works better than Monistat or even Diflucan (at least vaginally) so just PM me if you are interested.
Yes, they are so close in the same area it happens more frequently then not.
You sure can, it happens quite often
Yes. I had both a yeast infection and a UTI at the same time. Just my luck right? The doctor prescribed me fluconazole for my yeast and ciprofloxacin HCL for the UTI. I thought I had an STD because of these symptoms combined. Horrible pain!! Itching, burning, and pain in my groin area. I couldn't even sit or sleep. Smh. I'm better now.
Yes, you can, I was diagnosed with both today. It started yesterday morning feeling like a normal yeast infection, a little itchy and uncomfortable. I took my son to school then I ran to the drug store and picked up some Monistat (1). My plan was to use it that night before bed but by the afternoon I had burning when I peed, severe itching, burning, and swelling. Like, I could feel my heartbeat in my nether regions, it was pretty bad. I ended up in bed with an icepack trying to reduce the swelling. By this morning I was in tears, I ended up in the ER thinking for sure I was dying lol. Turns out I had the perfect storm of a yeast infection and UTI at the same time. The doctor gave me Fluconazole (Diflucan) 150mg (1 Tablet) for the yeast infection and Cephalexin (Keflex) 500mg.
The yeast infection part is already starting to feel better, the doctor in the ER gave me a shot for the pain and I was able to come home and get some rest, I woke up feeling a lot better as far as the swelling (I slept with an icepack lol).
The thing about Urinary Tract Infections (UTI) is they need to be treated with antibiotics, whereas Yeast Infections can usually be treated with over the counter products such as Monistat. Save yourself some pain and suffering and just head to the doctor because you are likely going to just get worse and end up there anyway.
Good luck to anyone going through this, and I wish you a speedy recovery!
It’s very possible. Not quite as probable. A UTI is caused by bacteria. A yeast (candidiasis) infection is a fungal infection. They have different symptoms. Having both at once is a cruel joke and must be quite miserable.
The med for the UTI is an antibiotic. It’s usually Bactrim or Ciprofloxacin. The med for a yeast infection is an antifungal like pill like Diflucan or a cream like Monistat. Some antifungals are available OTC.
You sure can.
Yes you definitely can. I currently have both. My stomach and back hurt so bad and felt like fire, nothing I tried would help. I finally got an antibiotic today and hoping to get anti fungal tomorrow.
I went to urgent care thinking it was a painful stomach bug, because I also had diarrhea and felt very weak. They sent me to the ER because of how distended my abdomen was with my symptoms. They worried it was my appendix. In the end, found out my appendix was fine but have a yeast infection and very painful UTI. It’s been a long week.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Jun 2013 • 7 answers
Updated 9 Sep 2014 • 1 answer
Updated 17 Oct 2014 • 1 answer
Updated 16 Oct 2016 • 1 answer
Posted 23 Oct 2016 • 1 answer